Hail, Kit Carson
- When
- May 30, 6:27 AM MST
- Where
- Kit Carson County, 12 mi S of Stratton
- Measured
- 1.25 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 39.133, -102.600
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at May 30, 2:02 AM MST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 302 AM MDT TUE MAY 30 2006 .DISCUSSION...IN THE SHORT TERM...FORECAST CONCERNS REVOLVE AROUND THE POSSIBILITY OF THUNDERSTORM DEVELOPMENT ALOFT IN THE VICINITY OF THE ELEVATED FRONTAL BOUNDARY ACROSS WESTERN KANSAS AS UPPER SHORT WAVE ENERGY MOVES ACROSS THE REGION IN THE SOUTHWEST FLOW ALOFT THIS MORNING AND THROUGH THE REMAINDER OF TODAY. THUNDERSTORM DEVELOPMENT IS EXPECTED TO CONTINUE THROUGH WEDNESDAY AS ADDITIONAL SHORT WAVE ENERGY WILL LIFT ACROSS THE HIGH PLAINS AHEAD OF THE RIDGE THAT BEGINS TO AMPLIFY OVER THE INTERMOUNTAIN REGION ON WEDNESDAY AND MOVES EAST OVER THE ROCKIES AND HIGH PLAINS THROUGH THE LATTER HALF OF THE WEEK AND WEEKEND. THE GFS HAS TEMPERATURES THAT ARE TOO COOL WITH POPS THAT ARE OVERDONE TODAY WHILE POPS WEDNESDAY ARE MUCH LOWER. FEEL THE WARMER NAM TEMPERATURES ARE MORE IN LINE TODAY EVEN AFTER TAKING IN CONSIDERATION THE ADDITIONAL CLOUDINESS EXPECTED WITH THE THUNDERSTORMS. ALSO HAVE A HIGHER CONFIDENCE IN THE HIGHER NAM POPS ON WEDNESDAY. HAVE GONE WITH AN OVERALL GFS SOLUTION INCORPORATING THE COMPROMISES MENTIONED ABOVE. TEMPERATURES WILL FOLLOW A GENERAL TREND OF WARMING THROUGH THE WEEK WITH A RETURN OF ABOVE NORMAL TEMPERATURES WITH HIGHS IN THE 90S BY THE WEEKEND. DRY CONDITIONS ARE EXPECTED FROM THURSDAY INTO THE BEGINNING OF NEXT WEEK AS THE UPPER RIDGE PERSISTS OVER THE REGION. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 526 AM MDT TUE MAY 30 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 626 AM CDT TUE MAY 30 2006 /526 AM MDT TUE MAY 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS AN AREA SOUTH OF A LINE FROM MCCOOK NEBRASKA TO FLAGLER COLORADO. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. NORTH OF THE MCCOOK TO FLAGLER LINE...SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED. DANGEROUS LIGHTNING WILL ACCOMPANY ANY THUNDERSTORMS THAT DEVELOP ACROSS THIS AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED ACROSS THE TRI-STATE REGION THROUGH WEDNESDAY EVENING AS A SERIES OF UPPER LEVEL DISTURBANCES TRACKS ACROSS THE REGION IN THE SOUTHWEST FLOW ALOFT. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT DANGEROUS LIGHTNING WILL ACCOMPANY ANY THUNDERSTORMS THAT DO DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. LOCKHART
The Goodland radar (KGLD), 82 km away, was scanning. The volume nearest the first event began at 13:24 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513004.